Volume 12, Issue 1 (5-1998)                   Med J Islam Repub Iran 1998 | Back to browse issues page

XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

ABDOLLAHI M, JALALI N, SHARIFZADEH M, KARIMI G. ATTEMPTED SUICIDE BY INSULIN INJECTI ON TREATED WITH HYPERTONIC GLUCOSE SOLUTION. Med J Islam Repub Iran. 1998; 12 (1) :85-87
URL: http://mjiri.iums.ac.ir/article-1-1061-en.html
Assistant Professor From the Department of Toxicology, Faculty of Pharmacy, Tehran University of Medical Sciences,
Abstract:   (2222 Views)
A young woman with no history of diabetes tried to commit suicide by injecting 2800 units of subcutaneous NPH insulin. She was transferred to Loghman Hospital within 12 hours. The main clinical symptom was continuous seizure activity which was resistant to all forms of routine drug therapy. The patient was treated with intravenous hypertonic glucose (50%) followed by continuous glucose (10%) infusion. The patient was discharged from the hospital after 8 days without any sequelae.
Keywords: Insulin, Overdose, Suicide.
Full-Text [PDF 279 kb]   (1783 Downloads)    
Type of Study: case report | Subject: Health

Add your comments about this article : Your username or Email:
Write the security code in the box